Alert archive / Iowa / Flash Flood Watches in 2010
Flash Flood Watch 21, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood watch at Aug 9, 2010, 3:51 AM CDT for 21 counties in Iowa; 11 counties in Illinois. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2010, 3:51 AM CDT (08:51 UTC)
- Expired
- Aug 9, 2010, 8:30 PM CDT
- In force
- 17 hr
- Issued by
- NWS Quad Cities, IA
- Flood severity
- None
All 32 counties
Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 33 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.9 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3512 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1011 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 3.2
- Supercell composite
- 27.1
The text
As transmitted, in the capitals the NWS used until 2016.
107 WGUS63 KDVN 090851 FFADVN URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE QUAD CITIES IA IL 351 AM CDT MON AUG 9 2010 ...HEAVY RAINFALL LIKELY THIS MORNING THROUGH TUESDAY MORNING... .OCCASIONAL ROUNDS OF HEAVY RAIN PRODUCING THUNDERSTORMS WILL OCCUR TODAY AND TONIGHT ALONG A STALLED FRONTAL BOUNDARY ACROSS IOWA AND NORTHERN ILLINOIS. MANY AREAS WILL EXPERIENCE HEAVY RAIN OF 1 TO 3 INCHES BY MIDDAY TODAY...WITH SOME LOCALLY HIGHER AMOUNTS POSSIBLE. ADDITIONAL HEAVY RAIN WILL THEN BE POSSIBLE AGAIN TONIGHT AS THUNDERSTORMS RE-FIRE ACROSS PORTIONS OF THE WATCH AREA. ALL THIS RAIN WILL LIKELY TO BRING THE THREAT OF FLASH FLOODING. SOME LOCATIONS PARTICULARLY AT RISK WILL BE IN NORTHWEST ILLINOIS...WHERE 1 TO 3 INCHES OF RAIN FELL SATURDAY MORNING. THE ATMOSPHERE IS CHARGED WITH VERY HIGH AMOUNTS OF MOISTURE ONCE AGAIN...AND STORMS WILL BE CAPABLE OF PRODUCING 1 TO 2 INCHES OF RAIN IN JUST ONE HOUR. TRAINING OF THUNDERSTORMS OVER THE SAME AREA WILL BE POSSIBLE THIS MORNING...THEN AGAIN TONIGHT. IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-091700- /O.NEW.KDVN.FF.A.0021.100809T0851Z-100810T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO... OQUAWKA...MONMOUTH 351 AM CDT MON AUG 9 2010 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS AND IOWA... INCLUDING THE FOLLOWING AREAS...IN ILLINOIS...BUREAU... CARROLL...HENDERSON...HENRY IL...JO DAVIESS...MERCER... PUTNAM...ROCK ISLAND...STEPHENSON...WARREN AND WHITESIDE. IN IOWA...BENTON...BUCHANAN...CEDAR...CLINTON...DELAWARE...DES MOINES...DUBUQUE...HENRY IA...IOWA...JACKSON...JEFFERSON... JOHNSON...JONES...KEOKUK...LEE...LINN...LOUISA...MUSCATINE... SCOTT...VAN BUREN AND WASHINGTON. * THROUGH TUESDAY MORNING * HEAVY RAIN IS LIKELY FROM THUNDERSTORMS THIS MORNING...THEN AGAIN TONIGHT. THIS HEAVY RAIN WILL FALL ON SATURATED GROUND AND PRODUCE SIGNIFICANT RUN-OFF AND POSSIBLE FLASH FLOODING. * RAINFALL RATES OF 1 TO 2 INCHES PER HOUR ARE LIKELY TO PRODUCE FLASH FLOODING IN LOCATIONS ALREADY SATURATED FROM PRIOR RAIN...AND ALSO IN URBAN AREAS. SEVERAL RIVERS AND STREAMS WILL EXPERIENCE SIGNIFICANT RISES THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE. MONITOR FORECASTS AND TAKE ACTION IF FLASH FLOOD WARNINGS ARE ISSUED OR FLASH FLOODING DEVELOPS. && $$ 12
3 follow-up statements
281 WGUS63 KDVN 091521 FFADVN FLOOD WATCH NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1021 AM CDT MON AUG 9 2010 ...HEAVY RAINFALL POSSIBLE TODAY AND TONIGHT... .ADDITIONAL SHOWERS AND THUNDERSTORMS WITH THE POTENTIAL FOR HEAVY RAINFALL ARE EXPECTED THIS AFTERNOON THROUGH OVERNIGHT ACROSS THE AREA AS A SLOW MOVING FRONT LINGERS ACROSS IOWA AND ILLINOIS. FLASH FLOODING WILL BE POSSIBLE...ESPECIALLY IN PORTIONS OF EAST CENTRAL IOWA THAT RECEIVED 1 TO 2 INCH RAINFALL AMOUNTS LAST NIGHT AND EARLY THIS MORNING. IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-092330- /O.CON.KDVN.FF.A.0021.000000T0000Z-100810T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO... OQUAWKA...MONMOUTH 1021 AM CDT MON AUG 9 2010 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ILLINOIS AND IOWA...INCLUDING THE FOLLOWING AREAS...IN ILLINOIS...BUREAU...CARROLL...HENDERSON...HENRY IL...JO DAVIESS...MERCER...PUTNAM...ROCK ISLAND...STEPHENSON... WARREN AND WHITESIDE. IN IOWA...BENTON...BUCHANAN...CEDAR... CLINTON...DELAWARE...DES MOINES...DUBUQUE...HENRY IA...IOWA... JACKSON...JEFFERSON...JOHNSON...JONES...KEOKUK...LEE...LINN... LOUISA...MUSCATINE...SCOTT...VAN BUREN AND WASHINGTON. * THROUGH TUESDAY MORNING * HEAVY RAIN IS POSSIBLE FROM THUNDERSTORMS THAT ARE EXPECTED TO REDEVELOP OVER THE AREA THIS AFTERNOON AND TONIGHT. LOCALIZED RAINFALL AMOUNTS FROM 2 TO 4 INCHES...AND RAINFALL RATES FROM 1 TO 2 INCHES PER HOUR...WILL BE POSSIBLE DUE TO THE VERY MOIST ATMOSPHERIC CONDITIONS. * THIS TYPE OF RAINFALL MAY LEAD TO EXCESSIVE PONDING OF WATER AND RAPID RISES ON CREEKS AND STREAMS. FLASH FLOODING WILL BE MOST LIKELY IN LOCATIONS THAT RECEIVED HEAVY RAINFALL OVERNIGHT AND EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE. MONITOR FORECASTS AND TAKE ACTION IF FLASH FLOOD WARNINGS ARE ISSUED OR FLASH FLOODING DEVELOPS. && $$ DLS
686 WGUS63 KDVN 092042 FFADVN FLOOD WATCH NATIONAL WEATHER SERVICE QUAD CITIES IA IL 342 PM CDT MON AUG 9 2010 ...MORE HEAVY RAINFALL POSSIBLE TONIGHT... .ADDITIONAL THUNDERSTORMS WITH THE POTENTIAL FOR HEAVY RAINFALL ARE EXPECTED THIS AFTERNOON THROUGH OVERNIGHT ACROSS THE AREA AS A SLOW MOVING FRONT LINGERS ACROSS IOWA AND ILLINOIS. FLASH FLOODING WILL BE POSSIBLE...ESPECIALLY IN PORTIONS OF EAST CENTRAL IOWA THAT RECEIVED 1 TO 2 INCH RAINFALL AMOUNTS SUNDAY NIGHT AND EARLY MONDAY MORNING. IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-100445- /O.CON.KDVN.FF.A.0021.000000T0000Z-100810T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO... OQUAWKA...MONMOUTH 342 PM CDT MON AUG 9 2010 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ILLINOIS AND IOWA...INCLUDING THE FOLLOWING AREAS...IN ILLINOIS...BUREAU...CARROLL...HENDERSON...HENRY IL...JO DAVIESS...MERCER...PUTNAM...ROCK ISLAND...STEPHENSON... WARREN AND WHITESIDE. IN IOWA...BENTON...BUCHANAN...CEDAR... CLINTON...DELAWARE...DES MOINES...DUBUQUE...HENRY IA...IOWA... JACKSON...JEFFERSON...JOHNSON...JONES...KEOKUK...LEE...LINN... LOUISA...MUSCATINE...SCOTT...VAN BUREN AND WASHINGTON. * THROUGH TUESDAY MORNING * HEAVY RAIN IS POSSIBLE FROM THUNDERSTORMS THAT ARE EXPECTED TO REDEVELOP OVER THE AREA LATE THIS EVENING. LOCALIZED RAINFALL AMOUNTS FROM 2 TO 4 INCHES...AND RAINFALL RATES FROM 1 TO 2 INCHES PER HOUR...WILL BE POSSIBLE DUE TO THE VERY MOIST ATMOSPHERIC CONDITIONS. * THIS TYPE OF RAINFALL MAY LEAD TO EXCESSIVE PONDING OF WATER AND RAPID RISES ON CREEKS AND STREAMS. FLASH FLOODING WILL BE MOST LIKELY IN LOCATIONS THAT RECEIVED HEAVY RAINFALL SUNDAY NIGHT AND EARLY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE. MONITOR FORECASTS AND TAKE ACTION IF FLASH FLOOD WARNINGS ARE ISSUED OR FLASH FLOODING DEVELOPS. && $$ DLS
467 WGUS63 KDVN 100130 FFADVN FLOOD WATCH NATIONAL WEATHER SERVICE QUAD CITIES IA IL 830 PM CDT MON AUG 9 2010 ...THREAT FOR WIDESPREAD HEAVY RAIN AND FLASH FLOODING DECREASING... IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-100230- /O.CAN.KDVN.FF.A.0021.000000T0000Z-100810T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO... OQUAWKA...MONMOUTH 830 PM CDT MON AUG 9 2010 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS AND IOWA HAS BEEN CANCELLED. AN AREA OF HIGH PRESSURE AND A LAYER OF WARM AIR ALOFT LOOKS TO LIMIT THE THREAT FOR WIDESPREAD OR ORGANIZED THUNDERSTORM ACTIVITY TONIGHT... THEREBY REDUCING THE THREAT FOR WIDESPREAD HEAVY RAIN AND FLASH FLOODING. AS A RESULT...THE FLASH FLOOD WATCH HAS BEEN CANCELLED. STILL... ISOLATED TO SCATTERED THUNDERSTORMS ARE A POSSIBILITY MAINLY AFTER MIDNIGHT... AND GIVEN THE VERY HIGH MOISTURE LEVELS ANY STORM WILL LIKELY PRODUCE TORRENTIAL RAINFALL. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood watch went out at Aug 9, 3:30 AM CDT, 21 minutes earlier.
Area forecast discussion, Aug 9, 3:30 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
330 AM CDT MON AUG 9 2010
.DISCUSSION...
DO TO ONGOING MCC...WILL JUST CONCENTRATE ON TODAY THROUGH TUE
NIGHT. WILL ISSUE A FLASH FLOOD WATCH WITH 4 AM PACKAGE AND EXTEND
IT THOUGH 12Z TUE MORNING. THIS DO TO ONGOING HEAVY RAIN PRODUCING
MCC AND OBVIOUS BACK-BUILDING ISSUES EXTENDING UPSTREAM ACRS WESTERN
IA WEST OF STRATIFIED OUT MODERATE RAIN FIELD...AS LLJ CONTINUES TO
ENCOUNTER LLVL COOL POOL. WILL GO CATEGORICAL FOR MOST AREAS THIS
MORNING AND MENTION HEAVY RAIN EXCEPT THE FAR SOUTHERN TIER OF
COUNTIES...BUT NOT EVEN SURE THEY WILL BE OUT OF THE WOODS. IF BACK-
BUILDING AND SUBSEQUENT TRAINING OF THUNDERSTORMS MAKES IT
ACRS THE DVN FCST AREA AND CONTINUES THROUGH AT LEAST MID MORNING...
SEVERAL SITES IN THE CWA MAY GET 2 TO 4+ INCHES OF RAIN BY EARLY
AFTERNOON WITH A PW IN-FEED OF 2 TO 2.2 INCHES. EXPECT NORMAL DIURNAL
DECREASE IN THE ACTIVITY BY LATE MORNING AND MIDDAY AS VORT/MCV
PROPAGATES EAST OF THE REGION...BUT WILL KEEP AT LEAST MODERATE CHC
POPS GOING FOR THE AFTERNOON ESPECIALLY ALONG AND NORTH OF I80 FOR
REDEVELOPMENT ON REMNANTS/OUTFLOW BOUNDARY OF THIS MORNINGS
ACTIVITY. CONVECTIVE DEBRIS AND IT/S DECAY TO PLAY A BIG ROLL IF
THERE WILL BE A NEED FOR ANOTHER HEAT ADVISORY TODAY. MANY
UNCERTAINTIES AT THIS POINT ESPECIALLY WITH A FURTHER SOUTH LLVL COOL
POOL IN MIND AND WILL HOLD OFF ISSUANCE...BUT THE SOUTHERN QUARTER TO
THIRD OF THE CWA MAY HAVE A MID TO LATE AFTERNOON RECOVERY AND INDEED
REACH CRITERIA AGAIN.
ALTHOUGH MOST SHORT RANGE MODELS AMPLIFY UPPER RIDGING ACRS MUCH OF
THE MS RVR VALLEY THIS AFTERNOON AND TONIGHT WHICH WOULD SUGGEST A
LULL IN ANY CONVECTIVE INITIATION OR SUPPORT...ANOTHER ROUND OF
SOUTHERLY TO SOUTHWESTERLY LLJ INCREASE TO AT LEAST 25 KTS AND
CONVERGING ON LINGERING LLVL BOUNDARY WOULD SUGGEST MORE NOCTURNAL
STORMS OR EVEN ANOTHER MCS GENERATED ANYWHERE FROM ACRS NEB...
EASTWARD ACRS IA AND NORTHERN IL AND WILL KEEP BLANKET HIGH CHC POPS
GOING OVER THE NORTH HALF OF THE FCST AREA.
AMPLIFYING UPPER RIDGE TO THEN STEER THE NEXT ROUND OF RIDGE-RIDING
VORTS EJECTING OUT OF THE GRT BSN MAINLY TO THE NORTH AND NORTHWEST
OF THE CWA TUE INTO WED AND THIS WOULD SUPPORT THE BEST CHC FOR
MORE ORGANIZED MCS DEVELOPMENT WOULD TAKE PLACE NORTHWEST AND NORTH
OF THE FCST AREA THROUGH MID WEEK. BUT CLOSENESS OF THIS STORM TRACK
AND SOUTHERN OUTFLOW BOUNDARY BIAS MAKES FOR THE KEEPING OF CHC POPS
IN ALMOST EVERY PERIOD THROUGH THU MORNING PRUDENT. NO CHANGES PAST
WED FOR NOW. ..12..
&&
.AVIATION...
PARTLY TO MOSTLY CLOUDY...PREDOMINATE VFR CONDITIONS WITH INTERVALS
OF MVFR AND EVEN BRIEF VFR IN THUNDERSTORMS ALL TERMINALS NEXT 24
HOURS. BKN-OVC CLOUD BASES WELL ABOVE 3K AGL WITH SOME 1-3K AGL BASES
IN STORMS AND BRIEFLY BELOW 1K AGL IN THE HEAVIEST STORMS. VSBYS 5
TO 10 MILES WITH INTERVALS OF 3 TO 5 MILES IN PRECIPITATION EXCEPT 1
TO 2 MILES IN HEAVIEST STORMS. GUSTY WINDS OF 25 TO 40 MPH ALSO
POSSIBLE IN STRONGEST STORMS...MAINLY IN THE AFTERNOON AND EVENING
HOURS. ..NICHOLS..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR BENTON-
BUCHANAN-CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-
IOWA-JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-
LOUISA-MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR BUREAU-CARROLL-
HENDERSON-HENRY IL-JO DAVIESS-MERCER-PUTNAM-ROCK ISLAND-
STEPHENSON-WARREN-WHITESIDE.
MO...NONE.
&&
12/NICHOLSHazardous weather outlook, Aug 8, 8:32 PM CDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 832 PM CDT SUN AUG 8 2010 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-100145- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 832 PM CDT SUN AUG 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT A THUNDERSTORM COMPLEX OVER NORTHWEST IOWA IS EXPECTED TO MOVE INTO EASTERN IOWA MAINLY ALONG AND NORTH OF INTERSTATE 80 JUST AFTER 10 PM. THESE STORMS WILL BRING THE THREAT OF DAMAGING WINDS OF 60 TO 70 MPH AS THEY MOVE EASTWARD INTO EARLY MONDAY MORNING. IN ADDITION...VERY HEAVY RAIN WITH RATES IN EXCESS OF AN INCH IN LESS THAN AN HOUR WILL BRING THE RISK FOR MINOR FLOODING OF LOW LYING AREAS WITH RISES ON STREAMS AND CREEKS. THE PORTION OF THE OUTLOOK AREA NORTH OF HIGHWAY 34 IN BOTH IOWA AND ILLINOIS... IS MOST AT RISK FOR SEEING SEVERE WEATHER LATE THIS EVENING AND OVERNIGHT FROM 10 PM UNTIL ROUGHLY 2 AM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY THROUGH SATURDAY...THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY. CONDITIONS AT THIS TIME DO NOT SUPPORT A SIGNIFICANT SEVERE RISK THROUGHOUT THIS TIME PERIOD. THE PRIMARY THREAT WITH ANY STORMS WILL BE TORRENTIAL HEAVY RAINS AND THE RISK OF LOCALIZED FLASH FLOODING. ISOLATED STRONG GUSTY WINDS WILL BE A SECONDARY THREAT IN THE AFTERNOON AND EARLY EVENING HOURS. MONDAY INTO WEDNESDAY...HOT AND HUMID CONDITIONS...MAINLY SOUTH OF THE I-80 CORRIDOR...WILL PRODUCE HEAT INDICES OF 100 UP TO NEAR 105 DEGREES ACROSS MUCH OF THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING INTO THE OVERNIGHT MAINLY ACROSS THE NORTHERN HALF OF THE OUTLOOK AREA.
In the hours before
Special weather statement, Aug 8, 11:23 PM CDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1123 PM CDT SUN AUG 8 2010
IAZ040>042-051>053-063>065-067-090515-
BENTON-BUCHANAN-CEDAR-DELAWARE-DUBUQUE-IOWA-JOHNSON-JONES-LINN-
MUSCATINE-
1123 PM CDT SUN AUG 8 2010
...STRONG THUNDERSTORMS MOVING IN...
AT 1115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
JESUP TO 13 MILES WEST OF VICTOR...MOVING EAST AT 40 MPH. STRONG
WINDS OF 25 TO 40 MPH WITH ISOLATED HIGHER GUSTS AROUND 50 MPH WILL
ACCOMPANY THIS LINE OF STORMS. IN ADDITION...TORRENTIAL RAIN WILL
ALSO OCCUR WITH RAINFALL AMOUNTS OF 1 TO 1.5 INCHES POSSIBLE IN
30 MINUTES. THIS WILL CAUSE MINOR FLOODING OF LOW LYING AREAS...
PONDING OF WATER ON ROADWAYS... AND RISES ON STREAMS AND CREEKS.
* THUNDERSTORMS WILL BE NEAR...
HAZLETON...VICTOR...MOUNT AUBURN AND KEYSTONE AROUND 1130 PM CDT...
LADORA...VINTON...VAN HORNE AND CEDAR RAPIDS AROUND 1145 PM CDT...
LAMONT...AURORA AND MANCHESTER AROUND 1135 PM CDT...
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY
MORNING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.
LAT...LON 4153 9128 4153 9231 4229 9231 4230 9207
4246 9207 4247 9209 4264 9208 4265 9112
TIME...MOT...LOC 0418Z 275DEG 35KT 4258 9209 4175 9248Local storm report, Aug 8, 11:45 PM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1145 PM CDT SUN AUG 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 PM TSTM WND GST 3 SE KEYSTONE 41.97N 92.15W
08/08/2010 M54 MPH BENTON IA TRAINED SPOTTER
&&
TGLocal storm report, Aug 8, 11:53 PM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1153 PM CDT SUN AUG 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 PM TSTM WND GST 3 SE KEYSTONE 41.97N 92.15W
08/08/2010 M59 MPH BENTON IA TRAINED SPOTTER
&&
TGThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 11:23 PM CDT | Special Weather Statement | DVN | Benton, Buchanan, Delaware, Iowa, Johnson, Linn | 52 min |
| Aug 8, 11:37 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware, Linn | 53 min |
| Aug 9, 12:35 AM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Delaware, Dubuque, Jackson, Jones and 1 more | 55 min |
| Aug 9, 3:57 AM CDT | Special Weather Statement | DVN | Iowa, Johnson, Keokuk, Washington | 93 min |
| Aug 9, 4:52 AM CDT | Special Weather Statement | DVN | Henry, Jefferson, Lee, Van Buren | 83 min |
| Aug 9, 10:39 AM CDT | River Flood Warning | DVN | Lee, Van Buren | 8 days |
| Aug 9, 12:03 PM CDT | Heat Advisory | DVN | Des Moines, Henry, Jefferson, Lee, Van Buren | 8 hr |
Nearby
Flash Flood Watches in Iowa, 2010Flash Flood Watches in Illinois, 2010Every flash flood watch in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.